Alert archive / California / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 7, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Jan 31, 2016, 3:22 PM PST for San Diego County, California. It was in force for 83 min. 60 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 31, 2016, 3:22 PM PST (23:22 UTC)
- Expired
- Jan 31, 2016, 4:45 PM PST
- In force
- 83 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
County San Diego County, CA
The radar
The San Diego radar (KNKX), 47 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 31, 3:30 PM PST | NON-TSTM WND GST 41 | 4 Ene Jamul, CA | MESONET STATION LAWSON VALLEY /LSVSD/ |
| Jan 31, 3:30 PM PST | NON-TSTM WND GST 43 | 3 Se Alpine, CA | MESONET STATION ALPINE (3 SE) /PVDSD/ |
| Jan 31, 3:30 PM PST | NON-TSTM WND GST 44 | 7 Se Alpine, CA | MESONET STATION JAPATUL VALLEY ROAD /JVRSD/ |
| Jan 31, 3:30 PM PST | NON-TSTM WND GST 45 | 10 Ssw Julian, CA | MESONET STATION BOULDER CREEK /BOCSD/ |
| Jan 31, 3:30 PM PST | NON-TSTM WND GST 45 | 2 Ene Harbison Canyon, CA | MESONET STATION WEST ALPINE /WALSD/ |
| Jan 31, 3:30 PM PST | NON-TSTM WND GST 48 | 5 E Alpine, CA | MESONET STATION ALPINE (4 E) /EWRSD/ |
| Jan 31, 3:30 PM PST | NON-TSTM WND GST 48 | 7 Nw Julian, CA | MESONET STATION SANTA YSABEL RANCH /SYRSD/ |
| Jan 31, 3:30 PM PST | NON-TSTM WND GST 48 | 8 Wnw Pine Valley, CA | MESONET STATION 8 WNW PINE VALLEY /SHVSD/ |
| Jan 31, 3:30 PM PST | NON-TSTM WND GST 49 | 6 Wnw Julian, CA | MESONET STATION SANTA YSABEL NORTH /YSASD/ |
| Jan 31, 3:30 PM PST | NON-TSTM WND GST 50 | 6 Ene Alpine, CA | MESONET STATION VIEJAS GRADE /VGDSD/ |
| Jan 31, 3:30 PM PST | NON-TSTM WND GST 51 | 3 E Alpine, CA | MESONET STATION VIEJAS /VJSSD/ |
| Jan 31, 3:30 PM PST | NON-TSTM WND GST 55 | 6 Nnw Julian, CA | MESONET STATION SCHOOL HOUSE CANYON (5 NW JULIAN) /SHCSD/ |
| Jan 31, 3:30 PM PST | NON-TSTM WND GST 56 | 9 Sse Alpine, CA | MESONET STATION SKY VALLEY /SVLSD/ |
| Jan 31, 3:30 PM PST | NON-TSTM WND GST 57 | 9 Ssw Julian, CA | MESONET STATION SILL HILL /SILSD/ |
| Jan 31, 3:30 PM PST | NON-TSTM WND GST 57 | Julian, CA | MESONET STATION JULIAN /JULSD/ |
| Jan 31, 3:30 PM PST | NON-TSTM WND GST 59 | 2 Nne Alpine, CA | MESONET STATION ALPINE (1 NE) /AVYSD/ |
| Jan 31, 3:30 PM PST | NON-TSTM WND GST 60 | 9 Wsw Borrego Springs, CA | MESONET STATION RANCHITA /RCHSD/ |
| Jan 31, 3:30 PM PST | NON-TSTM WND GST 64 | 4 Wnw Julian, CA | MESONET STATION WEST WYNOLA /WWYSD/ |
| Jan 31, 3:30 PM PST | NON-TSTM WND GST 64 | 5 Wnw Julian, CA | MESONET STATION INAJA PARK (SANTA YSABEL) /IJPSD/ |
| Jan 31, 3:30 PM PST | NON-TSTM WND GST 67 | 5 S Julian, CA | MESONET STATION LAKE CUYAMACA /LCMSD/ |
| Jan 31, 3:30 PM PST | NON-TSTM WND GST 72 | 4 W Julian, CA | MESONET STATION JULIAN (4 W) /HOSSD/ |
| Jan 31, 3:30 PM PST | NON-TSTM WND GST 80 | 6 Nnw Pine Valley, CA | MESONET STATION LUCKY FIVE RANCH /LFRSD/ |
| Jan 31, 3:30 PM PST | NON-TSTM WND GST 85 | 3 Sse Julian, CA | MESONET STATION HARRISON PARK /HRPSD/ |
| Jan 31, 3:38 PM PST | NON-TSTM WND DMG | 6 S Aguanga, CA | THE SPOTTER AT PALOMAR OBSERVATORY REPORTED A PEAK WIND GUST OF 65 MPH BETWEEN 1430-1530 PST. A NEARBY MESONET STATION ON MOUNT PALOMAR KF6ILA-10 REPORTED NW WIND GUSTS 60-70 MPH BETWEEN 1430-1530 PST. |
| Jan 31, 3:40 PM PST | NON-TSTM WND GST 36 | 10 Se Aguanga, CA | MESONET STATION SUNSHINE SUMMIT /SSSSD/ |
| Jan 31, 3:40 PM PST | NON-TSTM WND GST 40 | 2 S San Diego Country, CA | MESONET STATION BARONA MESA /BRMSD/ |
| Jan 31, 3:40 PM PST | NON-TSTM WND GST 45 | 4 Nne San Diego Country, CA | MESONET STATION SANTA YSABEL (5 SE) /STVSD/ |
| Jan 31, 3:40 PM PST | NON-TSTM WND GST 45 | 8 Ese Jamul, CA | MESONET STATION DEERHORN VALLEY /DHVSD/ |
| Jan 31, 3:40 PM PST | NON-TSTM WND GST 47 | 2 Sw Campo, CA | MESONET STATION CAMPO /CPOSD/ |
| Jan 31, 3:40 PM PST | NON-TSTM WND GST 51 | 13 W Campo, CA | MESONET STATION BARRETT JUNCTION /BRJSD/ |
| Jan 31, 3:40 PM PST | NON-TSTM WND GST 52 | 8 Wsw Pine Valley, CA | MESONET STATION DESCANSO (1 SW) /SWRSD/ |
| Jan 31, 3:40 PM PST | NON-TSTM WND GST 54 | 7 E San Diego Country, CA | MESONET STATION NORTH BOULDER CREEK /NBCSD/ |
| Jan 31, 3:40 PM PST | NON-TSTM WND GST 60 | 4 W Pine Valley, CA | MESONET STATION GUATAY /GTYSD/ |
| Jan 31, 3:40 PM PST | NON-TSTM WND GST 73 | 2 Nne Julian, CA | MESONET STATION VOLCAN MOUNTAIN /VCMSD/ |
| Jan 31, 3:40 PM PST | NON-TSTM WND GST 74 | 2 Nne Julian, CA | MESONET STATION VOLCAN MOUNTAIN /VCMSD/ |
| Jan 31, 3:40 PM PST | NON-TSTM WND DMG | 5 Wnw Julian, CA | CHP REPORTED A LARGE EUCALYPTUS TREE BLOCKING THE SOUTH BOUND LANE OF HIGHWAY 78. |
| Jan 31, 3:41 PM PST | NON-TSTM WND GST 64 | 1 Se Julian, CA | MESONET STATION JULIAN (2 SE) /AT094/ |
| Jan 31, 3:42 PM PST | NON-TSTM WND DMG | 1 W Ramona, CA | TREE BLOCKING ALL LANES REPORTED BY CHP |
| Jan 31, 3:42 PM PST | NON-TSTM WND DMG | 2 N Ramona, CA | TREE DOWN BLOCKING WEST BOUND LANE REPORTED BY CHP |
| Jan 31, 3:49 PM PST | NON-TSTM WND DMG | 1 Wnw Julian, CA | TREE BLOCKING BOTH LANES OF HIGHWAY 78 VIS CHP. |
| Jan 31, 3:50 PM PST | NON-TSTM WND GST 46 | 12 Ese Jamul, CA | MESONET STATION BARRETT JUNCTION (6 NW POTRERO) /BAJC1/ |
| Jan 31, 3:50 PM PST | NON-TSTM WND GST 49 | 12 Ene Campo, CA | MESONET STATION BOULEVARD /BVDC1/ |
| Jan 31, 3:52 PM PST | NON-TSTM WND GST 49 | 1 Ese Alpine, CA | MESONET STATION ALPINE /ANEC1/ |
| Jan 31, 3:52 PM PST | NON-TSTM WND GST 51 | 3 N Ramona, CA | MESONET STATION GOOSE VALLEY /GOSC1/ |
| Jan 31, 3:53 PM PST | NON-TSTM WND GST 54 | Campo, CA | ASOS STATION CAMPO /CZZ/ |
| Jan 31, 3:55 PM PST | NON-TSTM WND GST 50 | Julian, CA | CO-OP OBSERVER STATION JULIAN CDF /JULC1/ |
| Jan 31, 4:00 PM PST | NON-TSTM WND GST 39 | 8 W Campo, CA | MESONET STATION WEST POTRERO /WPTSD/ |
| Jan 31, 4:00 PM PST | NON-TSTM WND GST 43 | 3 Ene Campo, CA | MESONET STATION SHOCKEY TRAIL (CAMPO) /STTSD/ |
| Jan 31, 4:00 PM PST | NON-TSTM WND GST 44 | 3 Ssw Pine Valley, CA | MESONET STATION PINE VALLEY /PIVSD/ |
| Jan 31, 4:00 PM PST | NON-TSTM WND GST 44 | 5 Sse Alpine, CA | MESONET STATION CARVEACRE /CRVSD/ |
| Jan 31, 4:00 PM PST | NON-TSTM WND GST 45 | 7 E Campo, CA | MESONET STATION TIERRA DEL SOL /TDSSD/ |
| Jan 31, 4:00 PM PST | NON-TSTM WND GST 45 | 8 W Campo, CA | MESONET STATION POTRERO /POTSD/ |
| Jan 31, 4:00 PM PST | NON-TSTM WND GST 54 | 10 W Campo, CA | MESONET STATION ROUND POTRERO /RPOSD/ |
| Jan 31, 4:00 PM PST | NON-TSTM WND GST 56 | 11 Ne Ramona, CA | MESONET STATION MESA GRANDE /MGDSD/ |
| Jan 31, 4:00 PM PST | NON-TSTM WND GST 56 | 8 Ne Campo, CA | MESONET STATION CRESTWOOD /CWDSD/ |
| Jan 31, 4:00 PM PST | NON-TSTM WND GST 59 | 11 Ene Campo, CA | MESONET STATION BOULEVARD WEST /BVDSD/ |
| Jan 31, 4:01 PM PST | NON-TSTM WND DMG | 1 Sw Jamul, CA | TREE BLOCKING THE ENTIRE ROADWAY REPORTED BY CHP. |
| Jan 31, 4:01 PM PST | NON-TSTM WND DMG | 2 Ssw Jamul, CA | TREE BLOCKING THE ENTIRE ROADWAY REPORTED BY CHP. |
| Jan 31, 4:07 PM PST | NON-TSTM WND GST 49 | 8 W Borrego Springs, CA | MESONET STATION RANCHITA (RAWS) /RCHC1/ |
| Jan 31, 4:10 PM PST | NON-TSTM WND GST 46 | 2 Nw Campo, CA | MESONET STATION CAMERON CORNERS /CMCSD/ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
809 WUUS56 KSGX 312322 SVRSGX CAC073-010045- /O.NEW.KSGX.SV.W.0007.160131T2322Z-160201T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 322 PM PST SUN JAN 31 2016 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SAN DIEGO COUNTY IN SOUTHWESTERN CALIFORNIA... * UNTIL 445 PM PST * AT 321 PM PST...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST OF RAMONA TO 12 MILES SOUTHEAST OF BONITA...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... RAMONA...ALPINE...SAN DIEGO COUNTRY...JAMUL...HARBISON CANYON... BORREGO SPRINGS...JULIAN AND PINE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING AND PERIODS OF HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3337 11687 3340 11609 3262 11611 3255 11691 TIME...MOT...LOC 2321Z 274DEG 47KT 3327 11673 3258 11685 $$ 12
2 follow-up statements
971 WWUS56 KSGX 010014 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 414 PM PST SUN JAN 31 2016 CAC073-010045- /O.CON.KSGX.SV.W.0007.000000T0000Z-160201T0045Z/ SAN DIEGO CA- 414 PM PST SUN JAN 31 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PST FOR EASTERN SAN DIEGO COUNTY... AT 411 PM PST...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS HAVE MOVED EAST OF THE MOUNTAIN RIDGE. IN ADDITION...SEVERAL CASES OF WIND DAMAGE HAVE BEEN REPORTED. LOCATIONS IMPACTED INCLUDE... RAMONA...ALPINE...SAN DIEGO COUNTRY...JAMUL...HARBISON CANYON... BORREGO SPRINGS...JULIAN AND PINE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3337 11687 3340 11609 3262 11611 3255 11691 TIME...MOT...LOC 0011Z 274DEG 47KT 3327 11673 3258 11685 $$ 12
514
WWUS56 KSGX 010040
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
440 PM PST SUN JAN 31 2016
CAC073-010050-
/O.EXP.KSGX.SV.W.0007.000000T0000Z-160201T0045Z/
SAN DIEGO CA-
440 PM PST SUN JAN 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SAN DIEGO COUNTY WILL
EXPIRE AT 445 PM PST...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 3337 11687 3340 11609 3262 11611 3255 11691
TIME...MOT...LOC 0040Z 274DEG 47KT 3327 11673 3258 11685
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 2:00 PM PST, 1 hour 22 minutes earlier.
Area forecast discussion, Jan 31, 2:00 PM PST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PST SUN JAN 31 2016
.SYNOPSIS...
A STRONG COLD FRONT WILL CREATE PERIODS OF STRONG WESTERLY WINDS
THROUGH MONDAY...WITH STRONGEST AND POTENTIALLY DAMAGING WINDS
TONIGHT. MODERATE TO HEAVY PRECIPITATION IS EXPECTED THIS
AFTERNOON AS THE THE COLD FRONT MOVES ACROSS THE REGION. SHOWERS
WILL DECREASE FROM THE NORTHWEST THIS EVENING. BELOW NORMAL HIGHS
THROUGH TUESDAY...THEN DRY AND GRADUALLY WARMER NEXT WEEK WITH
HIGH PRESSURE ALOFT OFF THE CALIFORNIA COAST AND WEAK OFFSHORE
FLOW.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
AT 1 PM PST...WATER VAPOR SATELLITE IMAGERY DISPLAYED AN UPPER-
LEVEL LOW OVER NORTHERN CA...WITH A TROUGH DIGGING INTO SOUTHERN
CA. COMPOSITE RADAR SHOWED MODERATE PRECIPITATION FALLING IN THE
VALLEYS AND ALONG THE COAST...AND HEAVIER AMOUNTS ALONG COASTAL
MOUNTAIN SLOPES. A COLD FRONT WAS CREATING HEAVIER SHOWERS ALONG
A LINE FROM JUST SOUTH OF SAN CLEMENTE ISLAND...TO NORTHERN ORANGE
COUNTY. THE COLD FRONT...WITH EMBEDDED ISOLATED THUNDERSTORMS
WILL CREATE MODERATE TO HEAVY PRECIP OVER AREAS AS IT MOVES
ACROSS EAST SOUTHEAST. HIGHER RAIN RATES IN THE STRONGER CELLS
WILL LIKELY CREATE AREAS OF URBAN FLOODING...WITH A SMALL
POSSIBILITY OF FLASH FLOODING...MAINLY NEAR RECENT BURN SCARS.
LOWER-LEVEL WIND SHEAR WILL SUPPORT THE POSSIBILITY OF ISOLATED
WATER SPOUTS OVER THE WATERS AND ALONG THE COAST WITH THE COLD
FRONT. UPSLOPE FLOW WILL CONTINUE RAIN CHANCES IN THE MOUNTAINS
AND DESERTS THIS EVENING AND OVERNIGHT...WITH PRECIPITATION ENDING
BY EARLY MONDAY MORNING. A SNOW LEVEL AROUND 6500 FEET THIS
AFTERNOON WILL LOWER TO NEAR 5000 FEET EARLY THIS EVENING...AND
AROUND 3500 FEET BY MONDAY MORNING. SEE LAXWSWSGX FOR DETAILS ON
THE WINTER WEATHER ADVISORY AND WINTER STORM WARNING CURRENTLY IN
EFFECT.
...FORECAST STORM TOTAL PRECIP (IN) THROUGH EARLY MON...
DESERTS.........0.25 TO 0.50
COAST/VALLEYS...0.75 TO 1.50
MOUNTAINS.......1.50 TO 3.00...WITH LOCALLY GREATER AMOUNTS
...FORECAST STORM TOTAL SNOWFALL (IN) THROUGH EARLY MON...
3500 TO 4000 FT...TRACE TO 1
4000 TO 5000 FT...2 TO 4
5000 TO 6000 FT...3 TO 10
6000 TO 7000 FT...6 TO 15
ABOVE 7000 FT.....12 TO 22
TIGHTENING PRESSURE GRADIENTS AND AN APPROACHING UPPER-LEVEL JET
WILL CREATE STRONG WESTERLY WINDS IN THE MOUNTAINS AND
DESERTS...AND STRENGTHEN THROUGH THIS AFTERNOON. COASTAL AREAS
WILL HAVE WINDS STRENGTHENING AS WELL...WITH GUSTS TO 45 MPH
EXPECTED THROUGH MONDAY. STRONGEST SUSTAINED WINDS ARE EXPECTED
TONIGHT...WITH DAMAGING GUSTS TO 85 MPH POSSIBLE IN THE MOUNTAINS
AND DESERTS. ISOLATED DAMAGING GUSTS TO 55 MPH ARE POSSIBLE NEAR
THE COAST...WITH SLIGHTLY WEAKER WINDS EXPECTED IN THE VALLEYS.
WINDS WILL SLIGHTLY DIMINISH MONDAY MORNING. HOWEVER...GUSTY WEST
TO NORTHWEST WINDS WILL CONTINUE THROUGH MONDAY EVENING. SEE
LAXNPWSGX FOR DETAILS ON THE WIND ADVISORY AND HIGH WIND WARNING
CURRENTLY IN EFFECT.
COLD AIR BEHIND THE FRONT WILL LOWER HIGH TEMPERATURES 5 TO 15
DEG F BELOW NORMAL THROUGH TUESDAY. WEAK UPPER-LEVEL RIDGING AND
WEAK SURFACE OFFSHORE FLOW WILL HELP HIGH TEMPERATURES RISE TO
AROUND 5 DEG F ABOVE SEASONAL NORMALS BY FRIDAY...AND CONTINUE
THROUGH NEXT WEEKEND. AFTER PRECIPITATION ENDS TONIGHT...DRY
WEATHER IS EXPECTED THROUGH NEXT WEEKEND.
&&
.AVIATION...
312130Z...OCCASIONAL SHRA WILL CONTINUE THROUGH 02Z WITH VARIABLE
OVC BASES 600-2000 FT MSL WITH LAYERS TO 12000 FT MSL...AREAS OF
VIS 1-3 MI AND TERRAIN OBSCURATIONS. THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS WITH CLOUD-TO-GROUND LIGHTNING. AFTER 02Z
TONIGHT...PRECIP WILL GRADUALLY TAPER OFF WITH SCT/BKN CLOUD BASES
MOSTLY 2500-3500 FT MSL WITH MOST VIS ABOVE 5 MILES.
PRECIP SHOULD END ENTIRELY BY 14Z MONDAY.
THE COLD FRONT WILL SWITCH THE SOUTHWEST WINDS TO WEST 23Z-01Z WITH
GUSTS 30-40 KT AT THE COAST BY 23Z...INCLUDING VCNTY KSAN...WITH
LOCAL GUSTS TO 50 KT POSSIBLE OVER HIGHER COASTAL TERRAIN...AND
GUSTS 50-70 KT IN THE MOUNTAINS/DESERTS BY 00Z. WINDS WILL CONTINUE
THROUGH 14Z MONDAY...THEN GRADUALLY WEAKEN MONDAY. STG-SVR
UP/DOWNDRAFTS AND LLWS WILL BE LIKELY OVER AND E OF THE MTNS.
&&
.MARINE...
130 PM...WINDS WILL BECOME WEST-NORTHWEST AND INCREASE TO 30-40
KT...LOCALLY AS HIGH AS 45 KT THIS AFTERNOON. WINDS WILL LOWER
SOMEWHAT TO 25-35 KT BY MONDAY MORNING. STRONG WINDS AND STEEP
COMBINED SEAS OF 15 TO 19 FT WILL RESULT IN DANGEROUS BOATING
CONDITIONS THIS AFTERNOON THROUGH EARLY TUESDAY MORNING. GALE
WARNING IS IN EFFECT THROUGH TUESDAY MORNING...SEE LAXMWWSGX FOR
MORE INFORMATION. THERE IS ALSO THE POTENTIAL OF STRONG TO SEVERE
THUNDERSTORMS AND ISOLATED WATERSPOUTS THIS AFTERNOON AND EARLY
EVENING AS THE COLD FRONT MOVES THROUGH. SEE THE MARINE WEATHER
STATEMENT...LAXMWSSGX...FOR MORE DETAILS.
&&
.BEACHES...
130 PM...A LARGE SHORT-PERIOD WEST-NORTHWEST SWELL WILL BRING
ANOTHER ROUND OF HIGH SURF AND STRONG RIP CURRENTS LATE TODAY
THROUGH MONDAY. VERY ROUGH SURF OF 5 TO 8 FT WITH LOCAL SETS TO 10
FT WILL OCCUR THIS AFTERNOON MONDAY. THE HIGH SURF
ADVISORY...LAXCFWSGX...WILL GO INTO EFFECT SHORTLY AS SURF HAS BEEN
8 FEET ALREADY IN SOUTHERN SAN DIEGO COUNTY.
&&
.SKYWARN...
SKYWARN ACTIVATION IS REQUESTED THROUGH THIS EVENING.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING UNTIL 6 PM PST MONDAY FOR APPLE AND LUCERNE
VALLEYS-COACHELLA VALLEY-RIVERSIDE COUNTY MOUNTAINS-SAN
BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-SAN
DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING.
WINTER WEATHER ADVISORY UNTIL 4 AM PST MONDAY FOR SAN DIEGO
COUNTY MOUNTAINS.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR RIVERSIDE
COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS.
WIND ADVISORY UNTIL 6 PM PST MONDAY FOR ORANGE COUNTY COASTAL
AREAS-ORANGE COUNTY INLAND AREAS-SAN BERNARDINO AND
RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY
COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS
AND FOOTHILLS.
HIGH SURF ADVISORY UNTIL 3 AM PST TUESDAY FOR ORANGE COUNTY
COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
PZ...GALE WARNING UNTIL 2 AM PST TUESDAY FOR COASTAL WATERS FROM SAN
MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM-WATERS
FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...JJT
AVIATION/MARINE/BEACHES...MAXWELLIn the hours before
Local storm report, Jan 31, 2:53 PM PST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
253 PM PST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM NON-TSTM WND DMG 1 NNW FALLBROOK 33.38N 117.25W
01/31/2016 SAN DIEGO CA LAW ENFORCEMENT
CHP REPORTED A TREE DOWN BLOCKING THE EAST
BOUND LANE OF MISSIOON RD.
&&
BALocal storm report, Jan 31, 2:55 PM PST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
255 PM PST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM NON-TSTM WND DMG 2 WNW TEMECULA 33.52N 117.16W
01/31/2016 RIVERSIDE CA LAW ENFORCEMENT
CHP REPORTED A TREE DOWN BLOCKING THE
ON-RAMP.
&&
BALocal storm report, Jan 31, 3:00 PM PST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 PM PST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM NON-TSTM WND DMG 1 SW BONSALL 33.27N 117.24W
01/31/2016 SAN DIEGO CA PUBLIC
TREE DOWN BLOCKING THE THE ENTIRE ROADWAY
ALONG N. RIVER RD. REPORTED BY CHP.
&&
BALocal storm report, Jan 31, 3:09 PM PST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
309 PM PST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM NON-TSTM WND DMG 5 NNW HIDDEN MEADOWS 33.30N 117.13W
01/31/2016 SAN DIEGO CA PUBLIC
CHP REPORTED A TREE BLOCKING EAST BOUND
LANES.
&&
BALocal storm report, Jan 31, 3:16 PM PST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
316 PM PST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM NON-TSTM WND DMG 6 NNE HIDDEN MEADOWS 33.31N 117.08W
01/31/2016 SAN DIEGO CA PUBLIC
CHP REPORTED A TREE FALLING ON A VEHICLE
WITH NO INJURIES REPORTED.
&&
BALocal storm report, Jan 31, 3:22 PM PST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
322 PM PST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM NON-TSTM WND DMG 4 ESE RAINBOW 33.38N 117.08W
01/31/2016 SAN DIEGO CA LAW ENFORCEMENT
TREES AND POWER LINES DOWN BLOCKING THE
ROADWAY. ONE TREE HIT A RESIDENCE INJURING
ONE PERSON.
&&
BAThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 9:49 PM PST | Gale Warning | SGX | 44 hr | |
| Jan 30, 9:58 PM PST | High Surf Advisory | SGX | Orange, San Diego | 51 hr |
| Jan 31, 12:43 PM PST | Areal Flood Advisory | SGX | San Bernardino | 3 hr |
| Jan 31, 1:38 PM PST | Severe Thunderstorm Warning | SGX | Orange | 82 min |
| Jan 31, 1:42 PM PST | Special Marine Warning | SGX | 63 min | |
| Jan 31, 1:48 PM PST | Severe Thunderstorm Warning | SGX | Riverside, San Diego | 87 min |
| Jan 31, 1:59 PM PST | Flash Flood Warning | SGX | San Bernardino | 3 hr |
Nearby
Severe Thunderstorm Warnings in California, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.